Jump to content

Untrace: struggling after 5 weeks


Untrace

Recommended Posts

hi everyone, i have been on a rollercoaster for 5 weeks and am worried this will never end. I can't live like this and am tempted to just take one of my 75 mg pills i have here in hopes of feeling less anxiety and depression. Of everything i've read so far it seems to be a process that i'm not going to be able to endure, with most people not feeling better for 6 months or even years. I'd love any advice on what to do, should i take the 75 and taper my dose over a longer period of time?

on effexor for 13 years and have been off now for 5 weeks. was on 225 mg then went down to 150 for a month then down to 75 for a month

Link to comment
  • Moderator Emeritus

Stop, don't do it, Untrace!

 

I am glad you have found SA!

 

You surely are in withdrawal and realize it was from coming off too fast, but sadly that kind of taper is often prescribed by doctors!  Thank you for filling out your signature block, BTW!

 

You are like me, a long time user of Effexor, and we unfortunately, must take it much slower.  Our nervous systems have become wedded to the drug, and coming off too fast leaves us with all the changes un-opposed.  See the following:

 

Introduction to AD Withdrawal Syndrome

About reinstating and stabilizing to reduce withdrawal symptoms
Why taper by 10% of my dosage?

 

Have you included all your meds in your signature?  It is important that we have your full med history, Rx and OTC, so that we know the full profile we are dealing with, here.

 

So, when you read the topic on reinstating, you will see that when a member has been off for awhile, your case being 5 weeks, a large reinstatement such as 75 mg could be very problematic, perhaps triggering an adverse reaction in the worst case scenario, and being above and beyond your level of healing in the lesser scenario.  We recommend starting with a very small dose, like dipping your toe in the water.  If you were taking the extended release with little beads inside the capsules, you might take the equivalent of 2-3 mg.

 

Count the number of beads in 3 capsules, total, and divide by 3 for your average number of beads per capsule. Divide the dosage, 75 mg, by that number to get mg/bead.  Now, take as many beads as needed to equal 2-3 mg.

 

It takes four days for a reinstatement to reach a steady level in the body, so it may take a bit longer than that to see if you are benefitted.  Hopefully you will feel a difference right away.  IF you feel a lot worse right off the bat, don't continue - your may have become sensitized.  After a week, if there has been no improvement, you can up-dose again.

 

In the meantime, are you taking any supplements?  Many find Magnesium and Omega-3 Fish Oil helpful. You can look through our Symptoms and self-care forum for helpful tips to deal with withdrawal symptoms.

 

Meanwhile, your Intro is the place for you to ask questions about your situation and give updates.  Bookmark it so you can find it more easily.  Click Follow above so that you will be notified when someone responds in your thread.

 

Come back with questions!

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment

Untrace - I reinstated and then doubled my dose - big mistake - I should have reinstated the way squirleygirl is telling you - I didn't listen and I have paid for it for over a year in the form of akathisia - also after I initially reinstated i didn't give my brain time to level out - it will take time - a lot of time for you to get stable so don't give up after a few weeks or just go willy nilly upping your dosages - your going to feel like crap for awhile but remember it can always get worse so be patient!!! Please I wish I would have listened but I thought oh no, not me, I'll be fine- I wasn't until now - I had unnecessary suffering for a year ( read my 10 page intro if you like )

 

Just remember you will be ok- I promise you that ❤️

 

*Currently at 3.3mg off my 10mg pill of Paxil (they actually weigh 12.5mg) so I’m around 7.4 mg 

*No other supplements or vitamins 

*Taper schedule in the pdf 

Blank.pdf

 

https://docs.google.com/document/d/1-5vShtJtwAOGA30OxIP87steLmMdFzD29F0fzAPD564

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy